doi: 10.3934/cpaa.2021061

Compactness of the complex Green operator on non-pseudoconvex CR manifolds

1. 

Universidade Federal de São Carlos, Departamento de Matemática, Rodovia Washington Luis, Km 235 - Caixa Postal 676, São Carlos, Brazil

2. 

Department of Mathematical Sciences, SCEN 327, 1 University of Arkansas, Fayetteville, AR 72701, USA

* Corresponding author

Received  May 2020 Revised  February 2021 Published  April 2021

Fund Project: This work was supported by a grant from the Simons Foundation (707123, ASR)

In this paper, we investigate the compactness theory of the complex Green operator on smooth, embedded, orientable CR manifolds of hypersurface type that satisfy the weak $ Y(q) $ condition. The sufficient condition that we define is an adaption of the CR-$ P_q $ property for weak $ Y(q) $ manifolds and does not require that the CR manifold is the boundary of a domain.

We also provide several non-pseudoconvex examples (and a level $ q $) for which the complex Green operator is compact.

Citation: Joel Coacalle, Andrew Raich. Compactness of the complex Green operator on non-pseudoconvex CR manifolds. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021061
References:
[1]

R. Basener, Nonlinear Cauchy-Riemann equations and $q$-pseudoconvexity, Duke Math. J., 43 (1976), 203-213.   Google Scholar

[2]

S. Biard and E. Straube, $L^2$-Sobolev theory for the complex Green operator, Internat. J. Math., 28 (2017), 1740006, 31. doi: 10.1142/S0129167X17400067.  Google Scholar

[3]

A. Boggess, CR Manifolds and the Tangential Cauchy-Riemann Complex, Studies in Advanced Mathematics, CRC Press, Boca Raton, Florida, 1991.  Google Scholar

[4]

D. Catlin, Global regularity of the $\bar\partial$-Neumann problem, in Complex analysis of several variables (Madison, Wis., 1982), Proc. Sympos. Pure Math., 41, Amer. Math. Soc., Providence, RI, 1984, 39-49. doi: 10.1090/pspum/041/740870.  Google Scholar

[5]

S. C. Chen and M. C. Shaw, Partial Differential Equations in Several Complex Variables, vol. 19 of Studies in Advanced Mathematics, American Mathematical Society, 2001. doi: 10.11650/twjm/1500405913.  Google Scholar

[6]

J. Coacalle and A. Raich, Closed range estimates for $\bar\partial_b$ on CR manifolds of hypersurface type, J. Geom. Anal., 31 (2021), 366-394.  doi: 10.1007/s12220-019-00268-2.  Google Scholar

[7]

R. Diaz, Necessary conditions for subellipticity of ${\Box}_b$ on pseudoconvex domains, Commun. Partial Differ. Equ., 11 (1986), 1-61.  doi: 10.1080/03605308608820417.  Google Scholar

[8]

R. Diaz, Necessary conditions for local subellipticity of $\square_b$ on CR manifolds, J. Differ. Geom., 29 (1989), 389-419.   Google Scholar

[9]

G. B. Folland and J. J. Kohn, The Neumann problem for the Cauchy-Riemann Complex, vol. 75 of Ann. of Math. Stud., Princeton University Press, Princeton, New Jersey, 1972.  Google Scholar

[10]

P. Harrington and A. Raich, Regularity results for $\bar\partial_b$ on CR-manifolds of hypersurface type, Commun. Partial Differ. Equ., 36 (2011), 134-161.  doi: 10.1080/03605302.2010.498855.  Google Scholar

[11]

P. Harrington and A. Raich, Closed range for $\bar\partial$ and $\bar\partial_b$ on bounded hypersurfaces in Stein manifolds, Ann. Inst. Fourier (Grenoble), 65 (2015), 1711-1754.   Google Scholar

[12]

P. S. HarringtonM. Peloso and A. Raich, Regularity equivalence of the Szegö projection and the complex Green operator, Proc. Amer. Math. Soc., 143 (2015), 353-367.  doi: 10.1090/S0002-9939-2014-12393-8.  Google Scholar

[13]

P. S. Harrington and A. Raich, Closed range of $ \bar\partial$ in $L^2$-Sobolev spaces on unbounded domains in $ \mathbb C^n$, J. Math. Anal. Appl., 459 (2018), 1040-1461.  doi: 10.1016/j.jmaa.2017.11.017.  Google Scholar

[14] R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge University Press, Cambridge, 1985.  doi: 10.1017/CBO9780511810817.  Google Scholar
[15]

T. KhanhS. Pinton and G. Zampieri, Compactness estimates for $\square_{b}$ on a CR manifold, Proc. Amer. Math. Soc., 140 (2012), 3229-3236.   Google Scholar

[16]

K. Koenig, A parametrix for the $\overline\partial$-Neumann problem on pseudoconvex domains of finite type, J. Funct. Anal., 216 (2004), 243-302.  doi: 10.1016/j.jfa.2004.06.004.  Google Scholar

[17]

S. Munasinghe and E. Straube, Geometric sufficient conditions for compactness of the complex Green operator, J. Geom. Anal., 22 (2012), 1007-1026.  doi: 10.1007/s12220-011-9226-8.  Google Scholar

[18]

A. Raich, Compactness of the complex Green operator on CR-manifolds of hypersurface type, Math. Ann., 348 (2010), 81-117.  doi: 10.1007/s00208-009-0470-1.  Google Scholar

[19]

A. Raich and E. Straube, Compactness of the complex Green operator, Math. Res. Lett., 15 (2008), 761-778.  doi: 10.4310/MRL.2008.v15.n4.a13.  Google Scholar

[20]

E. Straube, Lectures on the ${\mathcal{L}}^2$-Sobolev Theory of the $\bar\partial$-Neumann Problem, ESI Lectures in Mathematics and Physics, European Mathematical Society (EMS), Zürich, 2010. doi: 10.4171/076.  Google Scholar

[21]

E. J. Straube, The complex Green operator on CR-submanifolds of $\mathbb{C}^n$ of hypersurface type: compactness, Trans. Amer. Math. Soc., 364 (2012), 4107-4125.  doi: 10.1090/S0002-9947-2012-05510-3.  Google Scholar

show all references

References:
[1]

R. Basener, Nonlinear Cauchy-Riemann equations and $q$-pseudoconvexity, Duke Math. J., 43 (1976), 203-213.   Google Scholar

[2]

S. Biard and E. Straube, $L^2$-Sobolev theory for the complex Green operator, Internat. J. Math., 28 (2017), 1740006, 31. doi: 10.1142/S0129167X17400067.  Google Scholar

[3]

A. Boggess, CR Manifolds and the Tangential Cauchy-Riemann Complex, Studies in Advanced Mathematics, CRC Press, Boca Raton, Florida, 1991.  Google Scholar

[4]

D. Catlin, Global regularity of the $\bar\partial$-Neumann problem, in Complex analysis of several variables (Madison, Wis., 1982), Proc. Sympos. Pure Math., 41, Amer. Math. Soc., Providence, RI, 1984, 39-49. doi: 10.1090/pspum/041/740870.  Google Scholar

[5]

S. C. Chen and M. C. Shaw, Partial Differential Equations in Several Complex Variables, vol. 19 of Studies in Advanced Mathematics, American Mathematical Society, 2001. doi: 10.11650/twjm/1500405913.  Google Scholar

[6]

J. Coacalle and A. Raich, Closed range estimates for $\bar\partial_b$ on CR manifolds of hypersurface type, J. Geom. Anal., 31 (2021), 366-394.  doi: 10.1007/s12220-019-00268-2.  Google Scholar

[7]

R. Diaz, Necessary conditions for subellipticity of ${\Box}_b$ on pseudoconvex domains, Commun. Partial Differ. Equ., 11 (1986), 1-61.  doi: 10.1080/03605308608820417.  Google Scholar

[8]

R. Diaz, Necessary conditions for local subellipticity of $\square_b$ on CR manifolds, J. Differ. Geom., 29 (1989), 389-419.   Google Scholar

[9]

G. B. Folland and J. J. Kohn, The Neumann problem for the Cauchy-Riemann Complex, vol. 75 of Ann. of Math. Stud., Princeton University Press, Princeton, New Jersey, 1972.  Google Scholar

[10]

P. Harrington and A. Raich, Regularity results for $\bar\partial_b$ on CR-manifolds of hypersurface type, Commun. Partial Differ. Equ., 36 (2011), 134-161.  doi: 10.1080/03605302.2010.498855.  Google Scholar

[11]

P. Harrington and A. Raich, Closed range for $\bar\partial$ and $\bar\partial_b$ on bounded hypersurfaces in Stein manifolds, Ann. Inst. Fourier (Grenoble), 65 (2015), 1711-1754.   Google Scholar

[12]

P. S. HarringtonM. Peloso and A. Raich, Regularity equivalence of the Szegö projection and the complex Green operator, Proc. Amer. Math. Soc., 143 (2015), 353-367.  doi: 10.1090/S0002-9939-2014-12393-8.  Google Scholar

[13]

P. S. Harrington and A. Raich, Closed range of $ \bar\partial$ in $L^2$-Sobolev spaces on unbounded domains in $ \mathbb C^n$, J. Math. Anal. Appl., 459 (2018), 1040-1461.  doi: 10.1016/j.jmaa.2017.11.017.  Google Scholar

[14] R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge University Press, Cambridge, 1985.  doi: 10.1017/CBO9780511810817.  Google Scholar
[15]

T. KhanhS. Pinton and G. Zampieri, Compactness estimates for $\square_{b}$ on a CR manifold, Proc. Amer. Math. Soc., 140 (2012), 3229-3236.   Google Scholar

[16]

K. Koenig, A parametrix for the $\overline\partial$-Neumann problem on pseudoconvex domains of finite type, J. Funct. Anal., 216 (2004), 243-302.  doi: 10.1016/j.jfa.2004.06.004.  Google Scholar

[17]

S. Munasinghe and E. Straube, Geometric sufficient conditions for compactness of the complex Green operator, J. Geom. Anal., 22 (2012), 1007-1026.  doi: 10.1007/s12220-011-9226-8.  Google Scholar

[18]

A. Raich, Compactness of the complex Green operator on CR-manifolds of hypersurface type, Math. Ann., 348 (2010), 81-117.  doi: 10.1007/s00208-009-0470-1.  Google Scholar

[19]

A. Raich and E. Straube, Compactness of the complex Green operator, Math. Res. Lett., 15 (2008), 761-778.  doi: 10.4310/MRL.2008.v15.n4.a13.  Google Scholar

[20]

E. Straube, Lectures on the ${\mathcal{L}}^2$-Sobolev Theory of the $\bar\partial$-Neumann Problem, ESI Lectures in Mathematics and Physics, European Mathematical Society (EMS), Zürich, 2010. doi: 10.4171/076.  Google Scholar

[21]

E. J. Straube, The complex Green operator on CR-submanifolds of $\mathbb{C}^n$ of hypersurface type: compactness, Trans. Amer. Math. Soc., 364 (2012), 4107-4125.  doi: 10.1090/S0002-9947-2012-05510-3.  Google Scholar

[1]

Craig Cowan. Supercritical elliptic problems involving a Cordes like operator. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021037

[2]

John Villavert. On problems with weighted elliptic operator and general growth nonlinearities. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021023

[3]

Claudia Lederman, Noemi Wolanski. An optimization problem with volume constraint for an inhomogeneous operator with nonstandard growth. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2907-2946. doi: 10.3934/dcds.2020391

[4]

Markus Harju, Jaakko Kultima, Valery Serov, Teemu Tyni. Two-dimensional inverse scattering for quasi-linear biharmonic operator. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021026

[5]

Zhang Chao, Minghua Yang. BMO type space associated with Neumann operator and application to a class of parabolic equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021104

[6]

Rama Ayoub, Aziz Hamdouni, Dina Razafindralandy. A new Hodge operator in discrete exterior calculus. Application to fluid mechanics. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021062

[7]

Zhaoqiang Ge. Controllability and observability of stochastic implicit systems and stochastic GE-evolution operator. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021009

[8]

W. Cary Huffman. On the theory of $\mathbb{F}_q$-linear $\mathbb{F}_{q^t}$-codes. Advances in Mathematics of Communications, 2013, 7 (3) : 349-378. doi: 10.3934/amc.2013.7.349

[9]

Charles Fulton, David Pearson, Steven Pruess. Characterization of the spectral density function for a one-sided tridiagonal Jacobi matrix operator. Conference Publications, 2013, 2013 (special) : 247-257. doi: 10.3934/proc.2013.2013.247

[10]

Ritu Agarwal, Kritika, Sunil Dutt Purohit, Devendra Kumar. Mathematical modelling of cytosolic calcium concentration distribution using non-local fractional operator. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021017

[11]

Saima Rashid, Fahd Jarad, Zakia Hammouch. Some new bounds analogous to generalized proportional fractional integral operator with respect to another function. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021020

[12]

Umberto Biccari. Internal control for a non-local Schrödinger equation involving the fractional Laplace operator. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021014

[13]

Qiao Liu. Partial regularity and the Minkowski dimension of singular points for suitable weak solutions to the 3D simplified Ericksen–Leslie system. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021041

[14]

Tuvi Etzion, Alexander Vardy. On $q$-analogs of Steiner systems and covering designs. Advances in Mathematics of Communications, 2011, 5 (2) : 161-176. doi: 10.3934/amc.2011.5.161

[15]

János Kollár. Relative mmp without $ \mathbb{Q} $-factoriality. Electronic Research Archive, , () : -. doi: 10.3934/era.2021033

[16]

Yun Gao, Shilin Yang, Fang-Wei Fu. Some optimal cyclic $ \mathbb{F}_q $-linear $ \mathbb{F}_{q^t} $-codes. Advances in Mathematics of Communications, 2021, 15 (3) : 387-396. doi: 10.3934/amc.2020072

[17]

Mengjie Zhang. Extremal functions for a class of trace Trudinger-Moser inequalities on a compact Riemann surface with smooth boundary. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021038

[18]

Jihoon Lee, Ngocthach Nguyen. Flows with the weak two-sided limit shadowing property. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021040

[19]

Shoichi Hasegawa, Norihisa Ikoma, Tatsuki Kawakami. On weak solutions to a fractional Hardy–Hénon equation: Part I: Nonexistence. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021033

[20]

Matheus C. Bortolan, José Manuel Uzal. Upper and weak-lower semicontinuity of pullback attractors to impulsive evolution processes. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3667-3692. doi: 10.3934/dcdsb.2020252

2019 Impact Factor: 1.105

Article outline

[Back to Top]